Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from psoriasis and having sudden back pain. Should I be worried?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have suddenly started having low back pain and joint pain. The joint pain in my knees is the worst. This literally happened over night about 3 weeks ago. I thought I had stretched or done something in Pilates, however it isn't getting better by reducing my work out. It's beginning to alarm me how debilitating this is. I am a 55 year old female in good condition. I exercise, have not had serious health issues other than I have Psoriasis and take Humeria every two weeks. I am wondering if it isn't my Humeria.
Posted Fri, 20 Dec 2013 in General Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Cause: Age-related menopause or medication Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. I have gone through your query and would like to comment on your presentation which could have two possible causes to it: 1. Based on your age, the normal symptoms of pre-menopause or menopause should have already shown if I am not mistaken. Well you should know that menopause has a rather significant effect on the skeletal system, causing various conditions like osteoporosis, arthritis, rheumatoid arthritis, etc; especially in menopausal or post-menopausal women. For this reason, it would be my sincere advise to get your serum calcium and vitamin D levels checked, to rule out/diagnose this to be the cause for your presentation 2. As for the Humira you are using, back and joint pain has been documented in 6 % of patients using the medication. So this could also be the cause for your presentation, but I feel it is best to rule out the first listed cause, before considering the medication to the cause as I feel 6% is still a minority I hope you found my response both helpful and informative ma'am. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor